I have been taking xanax for about a year now and I have recently realized that it has actually been the CAUSE of my anxiety issues. So I am now 10 days clean and have been having the worst withdrawal symptoms possible: photopia (seeing lights), blurry vision, inability to concentrate, horrible anxiety which comes and goes throughout the day, pain and cramping in my muscles, mood swings... the list goes on. My question is.. are these symptoms going to subside? It seems that they were at their worst up until about the 5th day because I was having the symptoms every 5 hours on the dot. Then it stopped being so severe and I had withdrawals about every 10 hours.. but now it is back in full-swing, withdrawals are just coming at random times and I am not able to function like a normal person. ANY thing that happens I just lose it (I dropped a glass of water on the floor this morning and actually just contemplated killing myself). I feel like I am a completely different person stuck in someone elses body. I read that if I take amino acids I may feel better, but I don't know if that is the case? If anyone has had similar issues, please give me some advice because I think I am on the verge of insanity. Thank you!!!!!!!!
How high of a dosage were u on???, and, the cold turkey thing just does not work!!... believe me... i have tried it many times... and, all those symptoms are horrific.... mine were even worse... huge crying fits, cant talk, feeling like some sort of yellow metalic bile was coming out of my body...
I am working on a slow reduction, and the more that i read in here and thru other peoples journeys... it is really my only solution... if i want to get off xanax for good...
i pray that u are safe and i have no idea if your sleeping... i know that i went for up to 5 days w/out even the ability to stay still let alone sleep!!
I was taking a full milligram every day and sometimes I would skip a day (knowing how addictive they were- obviously didn't help any), but I was in possession of the full bars (which are two milligrams) so sometimes if I couldn't get to sleep I would take an extra half milligram before bed and usually with a lot of alcohol. That would get me to sleep fast, but I would wake up all throughout the night and it basically made it worse for me in terms of sleeping a full night. After detoxing, I am definitely not able to sleep at ALL. Last night was my first full 8 hours but the only reason is most likely because I took a sleeping aid since the last 4-5 nights have been absolute hell. Tossing and turning, hot and cold spells.. As I am sure you are aware of! I did make the huge mistake of cutting xanax cold turkey, but the only reason why I did was because I was not educated about the fact that it would be much worse that way and there were a possibility of seizures.. But I had already completely stopped and I am not trying to ever take them again for any reason. I did read that amino acids (being the building block of life) can be somewhat like xanax, in that it fires up your GABA (gamma-aminobutyric acid) receptors in your brain and makes you feel good and stable and calm. Xanax makes your GABA receptors fire, but by using synthetic chemical compounds, and once you stop using the xanax, your receptors have trouble firing on their own... By taking these certain specified amino acids, they are supposed to help fire your receptors back up and, in turn, give you calm and peace. The most important one for sudden panic attack relief is L-theanine which calms nerves without drowsiness and increases mental clarity.. It is actually found in green tea. The others are for helping build your receptors back up to the way they were when you were young. The articles I was reading also said something about a B vitamin if you feel drowsy throughout the day since the withdrawals also deplete B vitamins from the body. Doing some aerobic exercise like 3 times a week is also supposed to help with the depression withdrawal symptoms. I am gonna pick some up this week and try it out to see if it does anything good for me. Look into it, it may help you too! I very much appreciate the prayers, I will always take those!!!!!! :) I truly believe that benzodiazepines are the most dangerous pharmaceutical concoction the drug companies ever made - since doctors don't help to regulate it like they should, and don't educate people about the dangers of taking it long-term. I wish you well in your journey and I thank you for the kind words!! :)
Speak with a Psychiatric Medication Manager about the possibility of using Klonopin Wafers as a "rescue" med when the anxiety/panic/withdrawal symptoms really overwhelm you. I am not advising that you begin taking Klonopin on a daily basis, but used STRICTLY as needed, it will help you get through the worst of your w/d. I'm glad you realize that going cold turkey from Xanax was a rather foolish thing to do. But I'm not here to "yell" at you........just to let you know that there are ways to help you get through this. And if you find that some of the suppliments others have spoken of here help, by all means, use whatever helps. Just let your doctor know what you're taking IF they prescribe any sort of "rescue" med.
I wish you the best.........I understand your hell.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.